Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 17, NWS Melbourne, FL

March 13, 20085 counties in Florida

NWS Melbourne, FL issued this red flag warning at Mar 13, 2008, 4:24 AM EDT for 5 counties in Florida. It took effect at Mar 13, 2008, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2008, 4:24 AM EDT (08:24 UTC)
In effect from
Mar 13, 2008, 1:00 PM EDT
Expired
Mar 13, 2008, 6:00 PM EDT
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2008-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2008-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 130824
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
424 AM EDT THU MAR 13 2008

FLZ041-044>046-053-144-132200-
/O.UPG.KMLB.FW.A.0015.080313T1700Z-080313T2200Z/
/O.NEW.KMLB.FW.W.0017.080313T1700Z-080313T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
424 AM EDT THU MAR 13 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1
PM TO 6 PM EDT THIS AFTERNOON. 

A DRIER AIRMASS IS ADVECTING INTO CENTRAL FLORIDA WHICH WILL
PRODUCE 4 TO 5 HOURS OF CRITICAL RELATIVE HUMIDITY. MINIMUM RH
VALUES ARE EXPECTED TO BE AROUND 30 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING
NOW...OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

KELLY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 12, 9:23 PM EDT, 7 hours 1 minute earlier.

Area forecast discussion, Mar 12, 9:23 PM EDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
923 PM EDT WED MAR 12 2008

.DISCUSSION...

CURRENT...COOL FRONT HAS CLEARED THE SRN CWA THIS EVENING. WEAK HIGH
PRES CTR OVER THE NRN GOMEX IS EDGING EWD TWD THE STATE. AREAS OF SC
LINGERING ACROSS NRN HALD CWA ARE THE RESULT OF LATE DAY SEA BREEZE
INTERACTION. EXPECT THIS ACTIVITY TO THIN AND DISSIPATE OVER THE
NEXT COUPLE HRS. OTRW...CLR TO MCLR ELSEWHERE... WITH TEMPS FALLING
INTO THE L60S AREAWIDE. LINGERING ONSHORE FLOW NOTED IN METARS OVER
THE CTRL/NERN CWA OWING TO RESIDUAL ECSB CIRC WITH LIGHT NWRLY FLOW
ELSEWHERE.

FCST...OTHER THAN SOME TWEAKS TO SKY COVER...NOSIG CHGS ANTICIPATED
TO THE GRIDS/TEXT. MIN TEMPS SHOULD BE MAINLY IN THE L-M50S...SAVE
FOR U40S ACROSS THE INTR NW AND U50S OVER THE COASTAL SE. EXPECT
WINDS TO GO LIGHT/CALM AS SFC HIGH PRES CTR SLIDES TWD FL.

&&

.AVIATION...VFR. RESIDUAL BKN CIGS @ FL050-070 ACROSS THE NORTH
SHOULD GIVE WAY TO SKC BY 03Z OR SO.

&&

.MARINE...NO CHGS WITH NERLY FLOW 10KT BACKING TO N-NW OVERNIGHT.
SEAS 2-3FT NR SHORE AND 3-4FT OFFSHORE.

(PREV) PLEASANT BOATING CONDITIONS EXPECTED THROUGH FRIDAY. LOW PRES
MOVING ACROSS THE TENNESSEE VALLEY TOWARD THE MID ATLANTIC STATES ON
SATURDAY WILL INCREASE WINDS ESPECIALLY OVER THE OUTER WATERS. A
BACKDOOR FRONT IS FORECAST TO PRODUCE A NORTH SURGE AROUND SUNDAY
AND HEADLINES MAY BE REQUIRED FOR INCREASED WINDS AND SEAS SUNDAY
AND INTO TUESDAY.

&&

.FIRE WEATHER...(PREV) KEPT FIRE WEATHER WATCH GOING FOR NORTHERN
INTERIOR THURSDAY AFTERNOON SINCE RH VALUES ARE EXPECTED TO DROP
BELOW 35 PERCENT FOR MARGINAL DURATIONS. WINDS WILL BE RELATIVELY
LIGHT AND DURATIONS LOOK MARGINAL SO HAVE OPTED TO LET MID SHIFT
ASSESS NEXT RUN BEFORE UPGRADING. RH VALUES MAY APPROACH 35 PERCENT
FOR A BRIEF DURATION INTERIOR SECTIONS ON FRIDAY. WINDS WILL
CONTINUE TO BE RELATIVELY LIGHT ON FRI.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR INLAND VOLUSIA-
     NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...NONE.

&&

CRISTALDI
Hazardous weather outlook, Mar 12, 4:33 AM EDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
433 AM EDT WED MAR 12 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-122100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
433 AM EDT WED MAR 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THE INTERACTION OF SYNOPTIC SCALE SOUTHWESTERLY WINDS AND A WEAK
SEA BREEZE TRYING TO DEVELOP ALONG THE SAINT LUCIE AND MARTIN
COUNTY COAST WILL BE CAPABLE OF PRODUCING ISOLATED LIGHTNING
STORMS EAST OF THE INTERSTATE 95 AND TURNPIKE BETWEEN FORT PIERCE
AND JUPITER INLETS THIS AFTERNOON. THE PRIMARY WEATHER THREATS WILL
BE CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS TO 30 MPH AS
THESE STORMS TRACK EASTWARD INTO THE COAST.

...RIP CURRENT IMPACT...
A MODERATE RISK OF RIP CURRENTS WILL EXIST THIS AFTERNOON AT EAST
CENTRAL FLORIDA BEACHES DUE TO ONSHORE WINDS AND 2 TO 3 FOOT LONG
PERIOD EASTERLY SWELLS. THE THREAT FOR RIP CURRENTS WILL BE
GREATEST DURING THE OUTGOING TIDE IN THE MID TO LATE AFTERNOON. IF
CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE BEACH UNTIL OUT OF
THE THE PULL OF THE CURRENT THEN SWIM BACK TO SHORE.

...MARINE THUNDERSTORM GUST IMPACT...
STORMS TRACKING OFF THE MAINLAND AND INTO THE NEARSHORE WATERS
BETWEEN FORT PIERCE AND JUPITER INLETS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 30 MPH AS THEY INITIALLY COME OFF LAND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
EASTERLY SWELLS WILL RAISE THE RISK OF RIP CURRENTS THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.